Alert archive / Ohio / Areal Flood Warnings in 2011

Areal Flood Warning 19, NWS Cleveland, OH

March 9, 20116 counties in Ohio

NWS Cleveland, OH issued this areal flood warning at Mar 9, 2011, 3:12 PM EST for 6 counties in Ohio. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2011, 3:12 PM EST (20:12 UTC)
Expired
Mar 11, 2011, 12:00 AM EST
In force
33 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

Counties Ashland County, OH, Holmes County, OH, Knox County, OH, Marion County, OH, Morrow County, OH, Portage County, OH

The radar

The Cleveland radar (KCLE), 89 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Mar 9, 1:02 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 9, 1:02 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
102 PM EST WED MAR 9 2011

.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST TOWARD THE AREA FORCING A COLD
FRONT THROUGH THE REGION THURSDAY MORNING. A WARM FRONT EXTENDING
NORTHEAST FROM THE LOW WILL BECOME NEARLY STATIONARY OVER LAKE
ERIE THROUGH THE DAY. A WEAK RIDGE WILL BUILD NORTH INTO THE
REGION FRIDAY INTO FRIDAY NIGHT. ANOTHER LOW PRESSURE SYSTEM WILL
APPROACH THE REGION FROM THE WEST ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ISSUED WIND ADVISORY FOR LAKESHORE ZONES OF ERIE PA AND ASHTABULA
COUNTIES AS WELL AS THE INTERIOR ZONE OF ERIE PA THROUGH THIS
EVENING. LATEST OBS AT ERI SHOWING GUSTS RIGHT AROUND ADVISORY
CRITERIA THIS MORNING AND MODELS SUGGESTING THE STRONGER WIND
GUSTS WILL CONTINUE THROUGH THIS AFTERNOON AND EVENING AS THE
GRADIENT CONTINUES TO TIGHTEN BETWEEN STRONG HIGH RIDGING
SOUTHWEST FROM NEW ENGLAND AND LOW PRESSURE TO THE WEST.

ALSO REMOVED MENTION OF SNOW FROM THE FORECAST AS OBS AT GKJ HAVE
TRANSITIONED OVER TO RAIN AS PREVIOUSLY EXPECTED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
LOW PRESSURE IS EXPECTED TO TRACK RIGHT UP OVER THE FORECAST AREA
TONIGHT INTO THURSDAY MORNING AS WARM FRONT BECOMES NEARLY
STATIONARY OVER EXTREME NORTHERN OHIO AND LAKE ERIE.

AS LOW MOVES INTO THE REGION...COLD AIR ADVECTION WILL START TO
TAKE PLACE LATE TONIGHT INTO THURSDAY MORNING. THIS WILL
TRANSITION THE PRECIPITATION OVER TO SNOW THROUGH THE MORNING
HOURS. COLD AIR ADVECTION BECOMES STRONG ENOUGH AND ENOUGH WRAP
AROUND MOISTURE WILL BE PRESENT THAT LAKE EFFECT SNOW SHOWERS WILL
DEVELOP OVER NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THURSDAY
NIGHT INTO FRIDAY. SNOW ACCUMULATIONS IN THE NORTHEAST SHOULD BE
FAIRLY LIGHT. THE REST OF THE FORECAST AREA WILL START TO SEE THE
EFFECTS OF A WEAK RIDGE THAT IS EXPECTED TO BUILD EAST INTO THE
FORECAST AREA.

EVENTUALLY THE RIDGE WILL BECOME THE DOMINANT WEATHER FEATURE
FRIDAY NIGHT INTO SATURDAY MORNING. A FAST MOVING STORM SYSTEM
WILL APPROACH FROM THE WEST AND BRING ANOTHER ROUND OF
PRECIPITATION. THE GOOD NEWS IS THE MOISTURE SOURCE WITH THIS
SYSTEM IS FROM THE PACIFIC OCEAN AND PRECIPITATION AMOUNTS ARE
EXPECTED TO BE LIGHT. COLD AIR ADVECTION WILL TAKE PLACE WITH THIS
STORM SYSTEM AS WELL ALLOWING FOR THE PRECIPITATION TO BECOME
MIXED WITH SNOW AT TIMES AND THEN CHANGE OVER TO ALL SNOW BY
SATURDAY NIGHT. SNOW ACCUMULATIONS SHOULD BE LIGHT.

MADE A FEW MINOR TWEEKS TO TEMPERATURES THROUGH THIS PERIOD TO
ACCOUNT FOR THE SLIGHTLY STRONGER WARM AIR ADVECTION EARLY ON AND
THEN COLD AIR ADVECTION THAT FOLLOWS.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
COOLER AIR WILL BE FLOWING ACROSS THE LAKES ON SUNDAY WITH SOME
LIGHT SNOW SHOWERS/FLURRIES POSSIBLE INTO SUNDAY NIGHT. ANY
ACCUMULATIONS SHOULD BE LIGHT. HIGH PRESSURE SHOULD THEN PERSIST
OVER THE REGION INTO MONDAY. MODELS ARE SLIGHTLY DIFFERENT WITH
THE HANDLING OF A WEAK AREA OF LOW PRESSURE THAT MAY AFFECT THE
REGION MONDAY NIGHT INTO TUESDAY. FOR NOW HAVE ONLY INTRODUCED
SLIGHT CHANCES OF RAIN/SNOW.

HIGHS ON SUNDAY WILL BE IN THE MID 30S TO NEAR 40. SLIGHTLY WARMER
ON MONDAY AND TUESDAY. HIGHS BY TUESDAY AFTERNOON WILL BE VERY CLOSE
TO SEASONAL AVERAGES.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SOUTHEAST FLOW SO PLENTY OF DOWNSLOPE WINDS MAINLY AT ERI...THEY
SHOULD DECREASE TONIGHT. VFR CONDITIONS AT ERI SHOULD GO TO MVFR
LATER.  OTHERWISE IFR TO MVFR CONDITIONS IN RAIN. A DECREASE IN
THE RAIN WILL OCCUR TONIGHT AS THE TROF MOVES THROUGH. BUT IT
WILL STILL REMAIN IFR AND THEN MORE RAIN ON THURSDAY.

OUTLOOK...NON VFR THU THROUGH SAT.

&&

.MARINE...
LOW PRESSURE OVER THE MIDDLE MISSISSIPPI RIVER VALLEY THIS MORNING
WILL MOVE ACROSS THE CENTRAL LAKES EARLY THURSDAY MORNING.
SOUTHEASTERLY WINDS WILL INCREASE THROUGH THE DAY WITH 15 TO 25
KNOTS LIKELY. A COLD FRONT TRAILING THE LOW WILL SWEEP ACROSS LAKE
ERIE BY THURSDAY AFTERNOON WITH A RETURN TO WESTERLY WINDS. HIGH
PRESSURE WILL MOVE ACROSS THE OHIO VALLEY FRIDAY. THE NEXT AREA OF
LOW PRESSURE WILL MOVE ACROSS THE CENTRAL GREAT LAKES SATURDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR OHZ089.
     FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OHZ020>023-029>033-
     036>038-047.
PA...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR PAZ001-002.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...ABE
SHORT TERM...LOMBARDY
LONG TERM...MULLEN
AVIATION...KIELTYKA
MARINE...MULLEN
Hazardous weather outlook, Mar 9, 10:07 AM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1007 AM EST WED MAR 9 2011

OHZ003-006>014-017>019-027-028-PAZ003-101515-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-CRAWFORD PA-
1007 AM EST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ020>023-029>033-036>038-047-101515-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-
1007 AM EST WED MAR 9 2011

...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ089-PAZ001-002-101515-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
1007 AM EST WED MAR 9 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-101515-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1007 AM EST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 10:06 AM ESTWind AdvisoryCLEAshtabula12 hr
Mar 9, 10:51 AM ESTRiver Flood WarningCLEGeauga, Lake, Portage, Summit, Trumbull6 days
Mar 9, 10:51 AM ESTRiver Flood WarningCLELake70 hr
Mar 9, 10:51 AM ESTRiver Flood WarningCLETrumbull70 hr
Mar 9, 3:19 PM ESTWinter Storm WatchCLEAshtabula, Cuyahoga, Geauga, Holmes, Lake, Lorain and 7 more24 hr

Nearby

Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.